Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 48, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 7, 2019, 7:44 PM MST for Gila County, Navajo County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 7:44 PM MST (02:44 UTC)
- Expired
- Aug 7, 2019, 9:58 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 94 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WGUS55 KFGZ 080244
FFWFGZ
AZC007-017-080545-
/O.NEW.KFGZ.FF.W.0048.190808T0244Z-190808T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
744 PM MST Wed Aug 7 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
Navajo County in north central Arizona...
* Until 1045 PM MST.
* At 743 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates 1.5 inches of
rain has fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cibecue.
This includes the following streams and drainages...C One
Wash...Salt Creek...Cibecue Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are low water crossings which are potentially
dangerous in heavy rain. Do not attempt to cross flooded roads. Find
an alternate route.
&&
LAT...LON 3385 11056 3385 11057 3384 11058 3412 11059
3417 11048 3401 11043 3390 11046 3384 11053
$$
412 follow-up statements
548
WGUS75 KFGZ 080327
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
827 PM MST Wed Aug 7 2019
AZC007-017-080545-
/O.CON.KFGZ.FF.W.0048.000000T0000Z-190808T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila-Navajo-
827 PM MST Wed Aug 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR
GILA AND NAVAJO COUNTIES...
At 824 PM MST, Doppler radar indicated rainfall has ended in the
Cibecue Creek basin. Earlier thunderstorms dropped up to two inches
of rainfall. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Cibecue.
This includes the following streams and drainages...Day School
Wash... C One Wash...Salt Creek...Cibecue Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Turn around, don't drown.
&&
LAT...LON 3385 11056 3385 11057 3384 11058 3412 11059
3417 11048 3401 11043 3390 11046 3384 11053
$$
41350
WGUS75 KFGZ 080458
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
958 PM MST Wed Aug 7 2019
AZC007-017-080506-
/O.CAN.KFGZ.FF.W.0048.000000T0000Z-190808T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila-Navajo-
958 PM MST Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR GILA AND NAVAJO COUNTIES IS
CANCELLED...
Rainfall has ended and flooding is no longer expected to pose a
threat on Cibecue Creek. Please continue to heed any road closures.
LAT...LON 3385 11056 3385 11057 3384 11058 3412 11059
3417 11048 3401 11043 3390 11046 3384 11053
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:15 PM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM MST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 315 PM MST Wed Aug 7 2019 .SYNOPSIS...Deep monsoon moisture will remain in place through Friday. Some drying is expected by the weekend, with activity decreasing a bit in the west, but remaining active over the eastern portions of the state. Temperatures will remain seasonable. && .DISCUSSION...Activity across Yavapai County has been increasing through the afternoon. A complex of storms has formed in southwestern Arizona with storms moving in across southern Yavapai County. Earlier convection in Flagstaff was quickly shut off by remnant outflow that stabilized things behind it. The sun has come back out over town with things heating up again this afternoon. Some additional development cannot be ruled out through the afternoon. For the evening, will continue to watch the movement of the southwestern Arizona complex and Yavapai County storms. Have gone conservative on the precipitation chances for now. Looking ahead into the weekend, a trough of low pressure will continue to develop off the Pacific west coast causing the high to shift east over New Mexico. While this set up is somewhat less favorable, long range models are optimistic that daily shower and thunderstorm chances will continue through the period. Some drying will be possible in the western most zones. && .AVIATION...For the 00Z package...Expect primarily VFR conditions outside of thunderstorms today. Shower and thunderstorm activity by will continue through the afternoon. Coverage will begin to diminish after 03Z. Gusty and erratic winds possible near thunderstorms with local MVFR conditions. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place with a chance of showers and thunderstorms through Friday. .Thursday through Monday...The chance of afternoon showers and thunderstorms will continue. Activity may decrease in the western zones. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 7, 1:59 PM MST, 5 hours 45 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 159 PM MST Wed Aug 7 2019 AZZ008-037-072145- Yavapai County Valleys and Basins-Yavapai County Mountains- 159 PM MST Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 245 PM MST... At 156 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Spring Valley to near Bumble Bee. Movement was east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Cordes Junction, Bumble Bee, Cordes, Cordes Lakes and Spring Valley. This will also impact Interstate 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Water and hail on roads can make driving difficult. Slow down! && LAT...LON 3449 11192 3406 11198 3413 11224 3448 11218 TIME...MOT...LOC 2056Z 254DEG 9KT 3444 11210 3417 11219 MAS
Special weather statement, Aug 7, 4:15 PM MST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
415 PM MST Wed Aug 7 2019
AZZ037-072345-
Yavapai County Valleys and Basins-
415 PM MST Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 445 PM
MST...
At 414 PM MST, Doppler radar was tracking a strong thunderstorm near
Rock Springs, or 7 miles northwest of New River, moving north at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rock Springs and Lake Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3408 11231 3408 11212 3405 11213 3405 11216
3404 11216 3403 11217 3401 11216 3402 11217
3401 11218 3398 11219 3395 11224 3394 11223
3392 11224 3392 11235
TIME...MOT...LOC 2314Z 189DEG 12KT 3398 11223
TPSLocal storm report, Aug 7, 5:31 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
531 PM MST WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HEAVY RAIN 1 W BLACK CANYON CITY 34.07N 112.15W
08/07/2019 M0.28 INCH YAVAPAI AZ TRAINED SPOTTER
&&
DBSpecial weather statement, Aug 7, 6:49 PM MST, 55 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 649 PM MST Wed Aug 7 2019 AZZ016-018-080215- Northern Gila County-Eastern Mogollon Rim- 649 PM MST Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL 715 PM MST... At 647 PM MST, Doppler radar was tracking a strong thunderstorm 14 miles west of Carrizo, or 5 miles west of Cibeque, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cibecue. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded washes. && LAT...LON 3392 11063 3401 11067 3419 11050 3411 11028 TIME...MOT...LOC 0147Z 232DEG 24KT 3403 11054 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:49 PM MST | Special Weather Statement | FGZ | Gila | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.